SAMUEL RAPOPORT, M.D., PH.D.; PAMELA ZYMAN, M.D.
To the editor: Neurologic complications of captopril have only been reported to affect the peripheral nervous system (1, 2). We treated a patient who developed encephalopathy and worsening of focal neurologic signs after beginning treatment with captopril for hypertension.
A 62-year-old man presented for evaluation of right-sided weakness, slurred speech, and ataxia with falling to the right, which developed over a week and began after he had taken five 25-mg doses of captopril. His wife had monitored his blood pressure at home during the week before hospitalization and noted no decrease below 140/80 mm Hg.
His medical history included neurofibromatosis
SAMUEL RAPOPORT, PAMELA ZYMAN. Captopril and Central Nervous System Effects. Ann Intern Med. 1983;98:1023. doi: 10.7326/0003-4819-98-6-1023_1
Download citation file:
Published: Ann Intern Med. 1983;98(6):1023.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use